Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Are fever and cough followed by rashes on ear and legs due to measles?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 180 Questions
Question
Hi
My son who is 6 years old was suffering from dry cough and fever from past 5 days. Consulted doctor who suspected viral infection and suggested paracetamol and phexin along with servex for cough. Fever reduced in 3 days. I took his temp yesterday night and today which was normal. However, he is very tired and he is not eating anything and when asked he is complaining for throat pain. Today I have noticed rashes on his ear and legs. Is it related to measles or something else ? What should be the treatment for him. Thanks for your support. XXXX
Posted Tue, 26 Aug 2014 in Child Health
 
 
Answered by Dr. Ashwin Bhandari 2 hours later
Brief Answer:
Need a picture

Detailed Answer:
Hi,

Thanks for the query.

From the description you have provided, it is difficult to say whether the rash is due to Measles or Viral fever. So, please upload a photo of the rash along with any other details which are relevant to your concern.

I feel that most probably it could be due to viral rash and as the fever is reduced the rash should clear gradually.

He is tired because of the fever and needs time to recover. Ask him to eat as much as possible and whatever he likes. Avoid spicy and oily food. And ask him to drink as much as water possible. Giving ORS will also replenish his electrolytes and provide him energy to recover soon.

Please upload a photo of the rash to come to a conclusion.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Are fever and cough followed by rashes on ear and legs due to measles? 4 hours later
I just visited the doctor now and he is suspecting it could be allergic reaction for Phexin. He has now instructed T Hicet for 3 days (1/2 tab 2 times a day) along with Astha Aid. Kindly let me know if this is safe. Unfortunately I cannot upload the image as there is no clarity.
 
 
Answered by Dr. Ashwin Bhandari 13 hours later
Brief Answer:
Its safe

Detailed Answer:
Hi,

Yes, Tab. Hicet is safe for your son. It contains Cetrizine and Phenylephrine which are anti histamines which are commonly used in allergic reactions. Astha aid is a Homeopathic drug used for recurrent cough and cold.

Continue as your doctor has advised and give him ORS solution and food whatever he likes as frequent as possible.

Hope this answers your query.
If no other clarifications, you can close and rate this query.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor